Alert archive / Nebraska / Wind Advisories in 2020

Wind Advisory 16, NWS Omaha, NE

November 14, 20208 counties in Nebraska

NWS Omaha, NE issued this wind advisory at Nov 14, 2020, 3:31 AM CST for 8 counties in Nebraska. It took effect at Nov 14, 2020, 5:00 PM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2020, 3:31 AM CST (09:31 UTC)
In effect from
Nov 14, 2020, 5:00 PM CST
Expired
Nov 15, 2020, 12:00 AM CST
In force
7 hr
Issued by
NWS Omaha, NE

Counties Butler County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Lancaster County, NE, Pawnee County, NE, Saline County, NE, Seward County, NE

The radar

The Omaha radar (KOAX), 94 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2020-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2020-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 398 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2289 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
398 m²/s²
0-3 km storm-relative helicity
483 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

386 
WWUS73 KOAX 140931
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
331 AM CST Sat Nov 14 2020

NEZ050-065-066-078-088>090-092-141745-
/O.NEW.KOAX.WI.Y.0016.201114T2300Z-201115T0200Z/
Butler-Seward-Lancaster-Saline-Jefferson-Gage-Johnson-Pawnee-
Including the cities of David City, Seward, Milford, Lincoln, 
Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, 
Pawnee City, and Table Rock
331 AM CST Sat Nov 14 2020

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM CST
THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Butler, Seward, Lancaster, Saline, Jefferson, Gage, 
  Johnson and Pawnee Counties.

* WHEN...From 5 PM this afternoon to 8 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
913 
WWUS73 KOAX 141730
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
1130 AM CST Sat Nov 14 2020

NEZ050-141830-
/O.CAN.KOAX.WI.Y.0016.201114T2300Z-201115T0200Z/
Butler-
Including the city of David City
1130 AM CST Sat Nov 14 2020

...WIND ADVISORY IS CANCELLED...

While it will become windy this evening, wind speeds could be 
just below advisory criteria. Thus the wind advisory has been 
cancelled. 

$$

IAZ079-080-090-091-NEZ067-068-091-093-150130-
/O.NEW.KOAX.WI.Y.0017.201115T0300Z-201115T0700Z/
Mills-Montgomery-Fremont-Page-Cass-Otoe-Nemaha-Richardson-
Including the cities of Glenwood, Red Oak, Sidney, Hamburg, 
Tabor, Farragut, Clarinda, Shenandoah, Plattsmouth, 
Nebraska City, Auburn, and Falls City
1130 AM CST Sat Nov 14 2020

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 AM CST
SUNDAY...

* WHAT...Winds becoming northwest and increasing to 20 to 30 mph 
  with gusts up to 45 mph expected.

* WHERE...In Nebraska, Cass, Otoe, Nemaha and Richardson 
  Counties. In Iowa, Mills, Montgomery, Fremont and Page 
  Counties.

* WHEN...From 9 PM this evening to 1 AM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NEZ065-066-078-088>090-092-150130-
/O.EXT.KOAX.WI.Y.0016.201115T0000Z-201115T0500Z/
Seward-Lancaster-Saline-Jefferson-Gage-Johnson-Pawnee-
Including the cities of Seward, Milford, Lincoln, Crete, Wilber, 
Fairbury, Beatrice, Tecumseh, Sterling, Pawnee City, 
and Table Rock
1130 AM CST Sat Nov 14 2020

...WIND ADVISORY NOW IN EFFECT FROM 6 PM TO 11 PM CST THIS
EVENING...

* WHAT...Becoming northwest and increasing to 20 to 30 mph with 
  gusts up to 50 mph expected.

* WHERE...Lancaster, Johnson, Seward, Jefferson, Saline, Gage 
  and Pawnee Counties.

* WHEN...From 6 PM to 11 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
415 
WWUS73 KOAX 142123
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
323 PM CST Sat Nov 14 2020

IAZ069-NEZ052-053-150530-
/O.EXB.KOAX.WI.Y.0017.201115T0300Z-201115T1000Z/
Pottawattamie-Douglas-Sarpy-
Including the cities of Council Bluffs, Omaha, Bellevue, 
Papillion, and La Vista
323 PM CST Sat Nov 14 2020

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 AM CST
SUNDAY...

* WHAT...Becoming northwest and increasing to 20 to 30 mph with 
  gusts up to 50 mph expected.

* WHERE...In Nebraska, Douglas and Sarpy Counties. In Iowa, 
  Pottawattamie County.

* WHEN...From 9 PM this evening to 4 AM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NEZ065-066-078-088>090-092-150530-
/O.EXT.KOAX.WI.Y.0016.201115T0000Z-201115T0600Z/
Seward-Lancaster-Saline-Jefferson-Gage-Johnson-Pawnee-
Including the cities of Seward, Milford, Lincoln, Crete, Wilber, 
Fairbury, Beatrice, Tecumseh, Sterling, Pawnee City, 
and Table Rock
323 PM CST Sat Nov 14 2020

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Becoming northwest and increasing to 20 to 30 mph with 
  gusts up to 50 mph expected.

* WHERE...Johnson, Seward, Lancaster, Saline, Jefferson, Gage 
  and Pawnee Counties.

* WHEN...Until midnight CST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IAZ079-080-090-091-NEZ067-068-091-093-150530-
/O.EXT.KOAX.WI.Y.0017.201115T0300Z-201115T1000Z/
Mills-Montgomery-Fremont-Page-Cass-Otoe-Nemaha-Richardson-
Including the cities of Glenwood, Red Oak, Sidney, Hamburg, 
Tabor, Farragut, Clarinda, Shenandoah, Plattsmouth, 
Nebraska City, Auburn, and Falls City
323 PM CST Sat Nov 14 2020

...WIND ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 4 AM CST
SUNDAY...

* WHAT...Becoming northwest and increasing to 20 to 30 mph with 
  gusts up to 50 mph expected.

* WHERE...In Nebraska, Otoe, Richardson, Cass and Nemaha 
  Counties. In Iowa, Page, Fremont, Montgomery and Mills 
  Counties.

* WHEN...From 9 PM this evening to 4 AM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
489 
WWUS73 KOAX 150458
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
1058 PM CST Sat Nov 14 2020

NEZ065-066-078-088>090-092-150600-
/O.CON.KOAX.WI.Y.0016.000000T0000Z-201115T0600Z/
Seward-Lancaster-Saline-Jefferson-Gage-Johnson-Pawnee-
Including the cities of Seward, Milford, Lincoln, Crete, Wilber, 
Fairbury, Beatrice, Tecumseh, Sterling, Pawnee City, 
and Table Rock
1058 PM CST Sat Nov 14 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Northwest winds of 20 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Johnson, Seward, Lancaster, Saline, Jefferson, Gage 
  and Pawnee Counties.

* WHEN...Until midnight CST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IAZ069-079-080-090-091-NEZ052-053-067-068-091-093-151000-
/O.CON.KOAX.WI.Y.0017.000000T0000Z-201115T1000Z/
Pottawattamie-Mills-Montgomery-Fremont-Page-Douglas-Sarpy-Cass-
Otoe-Nemaha-Richardson-
Including the cities of Council Bluffs, Glenwood, Red Oak, 
Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Omaha, 
Bellevue, Papillion, La Vista, Plattsmouth, Nebraska City, 
Auburn, and Falls City
1058 PM CST Sat Nov 14 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY...

* WHAT...Northwest winds of 20 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...In Nebraska, Otoe, Richardson, Cass and Nemaha 
  Counties. In Iowa, Page, Fremont, Montgomery and Mills 
  Counties.

* WHEN...From 9 PM this evening to 4 AM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Nov 13, 11:07 PM CST, 4 hours 24 minutes earlier.

Area forecast discussion, Nov 13, 11:07 PM CST, 4 hours 24 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1107 PM CST Fri Nov 13 2020

...Updated Aviation Forecast Discussion...

.UPDATE...
Issued at 700 PM CST Fri Nov 13 2020

Several of the short term models this evening continue to indicate
potential for low chance showers across a broad part of our area.
Thus, have expanded rain chances tomorrow to encompass both
northern and central portions of our CWA, although the potential
is non- zero that any location in eastern Nebraska and western
Iowa may see showers tomorrow. Also have decided to increase the
winds for Saturday. After the passage of the front, northwest
winds are expected to become gusty as the surface gradient
tightens. Most locations could see gusts of 30 to 35 mph tomorrow,
but farther west locations may see gusts up to 40 mph in the afternoon.
While winds may diminish some overnight, strong winds are
expected to return through at least mid day Sunday in portions of
eastern Nebraska and western Iowa. Gusts over 30 mph will remain
possible.

&&

.DISCUSSION...
Issued at 209 PM CST Fri Nov 13 2020

Satellite imagery this afternoon showing near zonal flow across the
CONUS with a Pacific NW shortwave trough moving ashore. At the
surface high pressure was centered over northern MO.

Have decided to make some small changes to the going forecast mainly
to the Saturday/Saturday night time frame. Previous runs had been
advertising precip occurring on the extreme edge of the eastern
CWA over southwest IA. However the latest NAM and GFS is showing
post- cold front precip developing Saturday afternoon within area
of isentropic upglide. Given this have decided to increase POP
areal coverage mainly over the northern CWA.

Otherwise regional meteograms are indicating increasing heights
over the weekend will lead to a decent warming trend early next
week along with dry conditions.

Sat - mid 40s/around 60
Sun - mid 40s/low 50s
Mon - 50s/low 60s
Tue - upper 40s/mid 50s
Wed - upper 50s/mid 60s
Thu - mid 50s/low 60s

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1102 PM CST Fri Nov 13 2020

Low level wind shear at FL010 to FL015 at 45 knots will continue
overnight at all sites. Surface winds out of the south will also
remain gusty at OFK and gusts of 25 knots will continue to be
possible through morning. There is a small chance that MVFR
ceilings may creep into OMA for a few hours in the AM, but
confidence is low at this time, so omitted from the TAF.
Otherwise expect a front to move through during the day on
Saturday and switch winds from south to northwest and gusts will
pick up to 25 to 30 knots in the afternoon. Very small chances for
a shower or some drizzle can't be ruled out during the day
tomorrow at all TAF sites, but chances were too low to include in
the TAF. Gusty northwest winds will die down after sunset on
Saturday, but expect low level wind shear to become possible once
again.

 &&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&

UPDATE...HB
DISCUSSION...DEE
AVIATION...HB
Hazardous weather outlook, Nov 13, 2:52 PM CST, 12 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
252 PM CST Fri Nov 13 2020

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-141100-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
252 PM CST Fri Nov 13 2020

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Tonight and Saturday

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday night through Friday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 11:30 AM CSTWind AdvisoryOAXCass, Douglas, Nemaha, Otoe, Richardson, Sarpy17 hr

Nearby

Wind Advisories in Nebraska, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.